Texas, 2007

Hail in Texas, June 13, 2007

June 13, 2007 · NWS AMA · 1 event in 1 county or zone

Severe thunderstorms across the extreme northeast Texas Panhandle produced hail during the early evening hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms across the extreme northeast Texas Panhandle produced hail during the early evening hours. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 13, 2:46 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 13, 2:46 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
346 PM CDT WED JUN 13 2007

.DISCUSSION...
UPPER LOW IS SPINNING OVER THE NORTHERN PANHANDLES GENERATING SHOWERS
AND THUNDERSTORMS. ALSO SEEING SCATTERED STORMS FORM IN THE SOUTHERN
PORTION OF THE TEXAS PANHANDLE. BUMPED UP POPS FOR THE NEXT 12 HOURS
AND INCREASED QPF AS WELL. INSTABILITY AND SHEAR WILL SUPPORT
ISOLATED SEVERE STORMS MAINLY IN THE EASTERN PANHANDLES. SEVERE WATCH
IN EFFECT THROUGH 03Z BUT IT APPEARS THE SEVERE POTENTIAL WILL BEGIN
TO DECREASE AFTER 00Z OR SO AS THE LOW CONTINUES TO MOVE SLOWLY EAST.
STALLED FRONT SITTING DIAGONALLY ACROSS THE PANHANDLES FROM BEAVER
COUNTY DOWN THROUGH ARMSTRONG COUNTY. EXPECTING THE FRONT TO FINALLY
PUSH SOUTH AFTER 00Z.

NORTHERLY LL FLOW WILL REMAIN THROUGH THURSDAY WITH THE UPPER LOW
STALLING SOMEWHERE NEAR THE EASTERN PANHANDLES OR IN WESTERN
OKLAHOMA. KEPT THE LOWER HIGH TEMPS IN PLACE FOR TOMORROW WITH THE
POPS FOCUSED ON THE CENTRAL TO EASTERN PANHANDLES. MODELS STILL NOT
SURE EXACTLY WHERE THE UPPER LOW WILL END UP. THE 00Z AND 12Z
SOLUTIONS REVERTED BACK TO OLDER RUNS WITH THE POSITION OF THE LOW
BEING SLIGHTLY FURTHER TO THE WEST. THIS WOULD MEAN INCREASED POPS
CHANCES FOR THE CENTRAL TO EASTERN PANHANDLES WITH COOLER AIR IN
PLACE. ESPECIALLY AS THERE APPEARS TO BE A FAIRLY CONSTANT UPSLOPE
FLOW COMPONENT TO THE WINDS THROUGH THE WEEKEND. SO...DROPPED TEMPS A
FEW EXTRA DEGREES IN THE EASTERN ZONES. THE BIG WRENCH IN THE SYSTEM
WOULD BE THE SOLUTION PROVIDED BY THE NGM. OF ALL THE MODELS...THE
NGM PAINTS THE LOW MUCH FURTHER WEST WITH THE CENTER OF THE SYSTEM
OVER THE SOUTHWEST TEXAS PANHANDLE. THIS WOULD MEAN A MUCH WETTER
PATTERN FOR OUR CWA WITH TEMPS 5 TO 10 DEGREES BELOW THE CURRENT
GRIDS.

IN THE EXTENDED...MODELS STILL SHOW A FRONT PUSHING INTO THE
PANHANDLES AROUND MONDAY. SO INSERTED SOME SLIGHT CHANCE POPS IN THE
EAST AND CONTINUED THE COOLER TEMPERATURE TREND. MODELS SHOW THE
UPPER LOW WILL BEGIN TO PUSH EAST ON MONDAY AS A KICKER SYSTEM BUILDS
SOUTH OUT OF THE GULF OF ALASKA. STILL PLENTY OF UNCERTAINTIES WITH
TIMING AND STRENGTH OF THE KICKER SYSTEM SO WILL HOLD OFF ON SLIGHT
CHANCE POPS FOR NOW. PLUS THE PATTERN SEEMS TO BE TRENDING INTO A
MORE WEST COAST RIDGE AND EAST COAST TROUGH PATTERN...WHICH WOULD BE
CONDUCIVE TO FORCING THE KICKER SYSTEM NORTH OF THE PANHANDLES.

JJB

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                60  82  60  84  62 /  40  20  20  20  20
BEAVER OK                  60  82  59  85  64 /  80  50  30  30  20
BOISE CITY OK              57  79  57  84  59 /  50  20  10  10  10
BORGER TX                  62  84  65  85  65 /  50  30  30  20  20
BOYS RANCH TX              58  85  59  87  62 /  40  20  20  10  10
CANYON TX                  60  83  59  88  62 /  40  20  20  10  20
CLARENDON TX               63  83  64  83  64 /  50  20  30  20  20
DALHART TX                 56  82  57  84  59 /  40  20  10  10  10
GUYMON OK                  59  80  58  85  62 /  60  30  30  20  20
HEREFORD TX                60  83  59  89  61 /  30  20  20  10  20
LIPSCOMB TX                63  81  59  84  63 /  80  40  30  30  20
PAMPA TX                   62  79  64  81  65 /  50  30  30  20  20
SHAMROCK TX                63  83  63  81  64 /  50  30  30  30  20
WELLINGTON TX              65  85  64  84  67 /  50  30  30  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

08/14
Hazardous weather outlook, Jun 13, 1:21 PM CST, 3 hours 39 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
221 PM CDT WED JUN 13 2007

OKZ001>003-TXZ001>020-141100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
221 PM CDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 394 FOR THE EASTERN PARTS OF THE OKLAHOMA AND TEXAS
PANHANDLES IN EFFECT UNTIL 10 PM CDT. OTHERWISE...SCATTERED TO
NUMEROUS THUNDERSTORMS ARE EXPECTED AREAWIDE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION THROUGH SUNDAY
NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION COULD BE NECESSARY ACROSS THE EASTERN
PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND
TONIGHT.

NUNEZ

In the hours before

Local storm report, Jun 13, 3:45 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CDT WED JUN 13 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             2 S SLAPOUT             36.59N 100.12W
06/13/2007  E1.00 INCH       BEAVER             OK   TRAINED SPOTTER

&&

RTW
Local storm report, Jun 13, 3:47 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
447 PM CDT WED JUN 13 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             FLORIS                  36.87N 100.70W
06/13/2007  E1.75 INCH       BEAVER             OK   TRAINED SPOTTER

&&

RTW
Special weather statement, Jun 13, 3:47 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
447 PM CDT WED JUN 13 2007

TXZ005-010-132245-
HEMPHILL TX-LIPSCOMB TX-
447 PM CDT WED JUN 13 2007

...STRONG THUNDERSTORM IN NORTHERN HEMPHILL AND SOUTHERN LIPSCOMB
COUNTIES UNTIL 545 PM CDT...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF CANADIAN MOVING EAST AT 5 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

NUNEZ
Local storm report, Jun 13, 3:49 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
449 PM CDT WED JUN 13 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             1 E FLORIS              36.87N 100.68W
06/13/2007  E1.50 INCH       BEAVER             OK   TRAINED SPOTTER

&&

RTW
Local storm report, Jun 13, 4:05 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
505 PM CDT WED JUN 13 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             2 NE FORGAN             36.93N 100.51W
06/13/2007  E0.88 INCH       BEAVER             OK   TRAINED SPOTTER

&&

RTW
Special weather statement, Jun 13, 4:59 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CDT WED JUN 13 2007

TXZ005-132330-
LIPSCOMB TX-
559 PM CDT WED JUN 13 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN LIPSCOMB COUNTY UNTIL 630 PM
CDT...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGGINS MOVING NORTHEAST AT 10 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

NUNEZ

The radar

The Amarillo radar (KAMA), 182 km away, was scanning. The volume nearest the first event began at 23:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lipscomb

When
June 13, 5:00 PM CST
Where
Lipscomb County, Higgins
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
36.120, -100.020

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40206.